| Model Number |
PMX220 |
| Medical Device Problem Codes |
Misconnection (1399); Device Contamination with Body Fluid (2317)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/27/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system aspiration pump max 220 (pump max).During the procedure, the hospital staff inadvertently connected the aspiration tubing directly into the pump max instead of the canister, and consequently blood was aspirated into the pump max.The procedure was completed using a new pump max.There was no report of an adverse effect to the patient.